Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 8, 2023, 4:26 AM CST for 4 states. It took effect at Feb 8, 2023, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 4:26 AM CST (10:26 UTC)
- In effect from
- Feb 8, 2023, 6:00 PM CST
- Expired
- Feb 9, 2023, 10:19 AM CST
- In force
- 16 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WWUS74 KMEG 081026 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 426 AM CST Wed Feb 8 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-081830- /O.NEW.KMEG.WI.Y.0005.230209T0000Z-230209T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 426 AM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
925 WWUS74 KMEG 081746 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1146 AM CST Wed Feb 8 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-090600- /O.CON.KMEG.WI.Y.0005.230209T0000Z-230209T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1146 AM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
271 WWUS74 KMEG 090209 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 809 PM CST Wed Feb 8 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091200- /O.CON.KMEG.WI.Y.0005.000000T0000Z-230209T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 809 PM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
316 WWUS74 KMEG 091152 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 552 AM CST Thu Feb 9 2023 ARZ049-058-MSZ001>017-020>024-091300- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-230209T1800Z/ Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn- Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun- Chickasaw-Monroe- Including the cities of Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 552 AM CST Thu Feb 9 2023 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue this morning with southwest winds at 15 mph with gusts to 25 mph. $$ ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019>022- 048>055-088>092-091800- /O.CON.KMEG.WI.Y.0005.000000T0000Z-230209T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 552 AM CST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of East Arkansas, Southeast Missouri and West Tennessee. * WHEN...Until to noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
894 WWUS74 KMEG 091619 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1019 AM CST Thu Feb 9 2023 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019>022- 048>055-088>092-091730- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-230209T1800Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison- Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1019 AM CST Thu Feb 9 2023 ...WIND ADVISORY IS CANCELLED... Winds are expected to remain below advisory criteria. Thus, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 8, 4:26 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 8, 4:26 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
426 AM CST Wed Feb 8 2023
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 425 AM CST Wed Feb 8 2023
A potent system will sweep through the region today and tonight with
numerous to widespread showers, scattered thunderstorms and gusty
winds. There is a risk of severe weather late this afternoon into
tonight mainly over east-central Arkansas and northwest Mississippi.
Damaging winds will be the main severe weather threat. A few
tornadoes are possible. Flash flooding could also occur mainly over
northeast Arkansas and the Missouri Bootheel. Thursday will be dry,
breezy and mild. A deep upper level system will push into the Mid-
South Friday with a chance of showers followed by a chilly
weekend.
&&
.DISCUSSION...
(Today through Tuesday)
Issued at 425 AM CST Wed Feb 8 2023
Currently...A stalled front bisects the Mid-South from roughly
Clarksdale to Savannah. Temps range from the upper 40s north along
the KY/MO border to the upper 50s across NE MS. Rain has developed
north of the front across NE AR and the MO Bootheel as a 1014 mb low
pressure strengthens over the ARKLATEX.
A potent mid level trough will pivot and become negatively titled
across the Southern Plains this afternoon as surface low pressure
over the ARKLATEX deepens and moves into NW AR. Expect rain this
morning north of the front to continue with mainly dry conditions
south of I-40. This afternoon the stalled front will begin lifting
north. Expect additional shower and some thunderstorm development
invof the front as it lifts north. Low level moisture will continue
to advect into the region with mid 60s dewpoints reaching into the
Delta late this afternoon. Temps will be mild today with upper 60s
and lower 70s south of the front.
As the airmass destabilizes this afternoon and the lift associated
with the approaching upper trough overspreads the area we are
watching two things. First of all, convection will develop along the
approaching cold front as into moves into the Lower Mississippi
Valley late this afternoon into early this evening. Secondly, the
warm sector is relatively uncapped and scattered thunderstorms are
expected to develop ahead of the line associated with the cold
front. Most of the CAMs are showing this activity developing 00z-02z
across the Delta. Pre-storm model soundings in that area SW of
Memphis indicate an airmass that could produce a few tornadoes with
500-750 j/kg of MLCAPE, 0-1km helicity of 350 m2/s2 and 0-6km bulk
shear values around 55 kts.
The initial threat in the early evening will be the storms ahead the
line then attention will turn to the line along the advancing cold
front as that moves into east AR by mid evening. The tornado threat
will peak early in the evening across the Delta SW of Memphis with a
transition to more of a wind threat with the line as the low level
jet increases to over 70 kts by late evening. The line should be
weakening after midnight as the line pushes east across West TN and
north MS and instability wanes. The line will eventually push into
Middle TN and north AL around 3 am and the threat will end.
There are some caveats with this system. Buoyancy, though adequate,
is not great. Clouds and possibly more showers/thunderstorms during
the day than currently expected across the sight risk area could
hinder instability more than expected. Also, as this upper trough
becomes negatively tilted it will create so much forcing that
convection is almost too widespread and becomes disorganized,
limiting the severe threat. In addition, updraft helicity values
(proxy for rotating updrafts) across the CWA are not jumping off
the page so far.
The flood watch for NE AR and the MO Bootheel will continue through
tonight. This area will remain resident in the best area of lift and
moisture for the longest period of time with 2-3 inches of rain
expected. A wind advisory will be issued for the entire Mid-South
tonight through noon Thursday.
Thursday will be dry, breezy and mild in the wake of the departing
system. Winds will be diminishing as the pressure gradient slackens
in the afternoon. The upper low dropping south from the northern
plains on Friday will cut off and slowly push across the area
through Saturday. Models have trended deeper and wetter with this
system and we have coordinated with surrounding offices to add more
POPs since the NBM is not catching on quickly enough. Some
snowflakes with this kind of system are not out of the question so
we will be monitoring that. Much cooler air will push into the
region with this upper low and highs will only be in the 40s
Saturday. High pressure settles over the region with lows in the 20s
Sunday morning followed by sun and highs in the lower 50s by
afternoon.
High pressure will slide east and milder conditions will return
early next week. Another potent system is on the radar for Tuesday
with more showers and thunderstorms possible.
&&
.AVIATION...
(06Z TAFS)
Issued at 1140 PM CST Tue Feb 7 2023
VFR conds will deteriorate at all sites by 07/12Z. IFR CIGs will
likely build in near daybreak and persist through mid morning. A
few scattered SHRAs will move near JBR overnight, but the bulk of
rain will stay to the north and west of all sites.
SHRAs and scattered TSRAs will move in tomorrow afternoon with
more widespread activity tomorrow night. Gusty south winds will
develop around 09/00Z at all sites as a 50 kt low level jet moves
overhead. SHRAs and TSRAs will push east of all sites by Thursday
morning.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ009-018.
Wind Advisory from 6 PM this evening to noon CST Thursday for
ARZ009-018-026>028-035-036-048-049-058.
MO...Flood Watch through late tonight for MOZ113-115.
Wind Advisory from 6 PM this evening to noon CST Thursday for
MOZ113-115.
MS...Wind Advisory from 6 PM this evening to noon CST Thursday for
MSZ001>017-020>024.
TN...Wind Advisory from 6 PM this evening to noon CST Thursday for
TNZ001>004-019>022-048>055-088>092.
&&
PUBLIC FORECAST...SJM
AVIATION...AC3The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 1:15 PM CST | Areal Flood Advisory | MEG | Craighead, Poinsett | 3 hr |
| Feb 8, 2:08 PM CST | Areal Flood Warning | MEG | Craighead | 5 hr |
| Feb 8, 5:23 PM CST | Special Weather Statement | MEG | Clay | 22 min |
| Feb 8, 5:46 PM CST | Special Weather Statement | MEG | Clay | 14 min |
| Feb 8, 5:56 PM CST | Severe Thunderstorm Warning | MEG | Clay | 34 min |
| Feb 8, 5:31 PM CST | Special Weather Statement | MEG | Tallahatchie | 29 min |
Nearby
Wind Advisories in Mississippi, 2023Wind Advisories in Tennessee, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.